So today I went back to my fabulous orthopedist to review my MRI results and talk about my options. Upon arrival I met another one of his residents [he has a LOT] who poked around my foot a bit then called my doctor in. It would appear that I will have the distinct pleasure of major bunion surgery. Now there’s several different ways to operate on a bunion but given my RA and its severity I will be having the more extensive version. This means they will loosen the joint capsule, shave the bone protrusion down, and break the base on my big toe and reset it straight. My orthopedist did say that were I a 60+ patient he would have fused the joint but didn’t want to do something so extreme on me at my age [thank god]. The recovery time is 6+ weeks so we are waiting until after the wedding and have it done in December. I’m not thrilled about this but we have tried all of the alternatives with little success, additionally the skin near the bunion is paper thin due to steroids and bone pushing against it. I asked my orthopedist why I had such a severe bunion at my age and he said he felt the RA fed the bunion and vice versa causing it to just keep getting worse. To put icing on the cake my Orencia IV will have to be pushed off post-op. I’ll have surgery 2 weeks after my IV then can’t have it for 6 weeks after the surgery for fear of the foot not healing. I’m going to be talking with my rheumatologist about this as I’ve never gone that long without treatment before and see what she says. In the meantime I was prescribed a topical anti-inflammatory to get me through to December and given a standing appointment should my foot get too bad between now and my pre-op consult in November. I will update as this progresses.
Tag Archives: chemo
As someone who has experienced a lot of the negative side effects of chemotherapy [on a lesser scale I’m sure] I can honestly say that almost all of these are good recommendations for any chemotherapy patients regardless of diagnosis [cancer or autoimmune], everything in there is pretty solid advice except the bit about cabbage, I’m not sure what to do with that.
Anyways well I just wanted to share this site with ya’ll incase your MTX/ chemo is giving you trouble.
Methotrexate is a very harsh medication. Don’t let the fact that it is available in pill from take away from that [however mine is injectable]. From time to time I experience some pretty odd side effects of the medications that I am on, and recently MTX has been the problem. As I was warned about 2 years ago chemotherapy can lead to sores forming in your mouth that are painful and long lasting, naturally I brushed it off and assumed that wouldn’t happen. A week ago I got what I assumed was a minor canker sore that slowly became larger and larger eventually I had to go to the doctor. As it was explained to me there was little they could do for it other than remove me from my MTX regime for a week. So for the first time in 2 years I won’t have my shot every 7 days, this should allow my body the chance to heal and in the meantime I get to justify consuming nothing but smoothies. In the grand scheme of things mouth sores aren’t the worst thing that could happen and a week off of MTX will hopefully feel like a vacation.
So let’s have a chat about hair. When I first started MTX [almost 2 years ago] some of my hair fell out at the beginning but after a few weeks it stopped. With almost all intense RA medication there is a slight chance of hair loss and after starting Orencia 2 weeks ago I’m beginning to realize that just because somethings unlikely doesn’t mean it can’t happen. I did get a chance to speak with my rheumatologists nurse and she says that in all likelihood it’s related to the MTX not the Orencia but I’m not convinced being as I’ve been on it for almost 2 years. Now being that previously my hair was this crazy mass of thick hair losing some of it isn’t the end of the world. That being said I would still prefer not to be balding at the ripe old age of 19. There’s always wigs though! I’ve always wanted to be a ginger 😀
This site is amazing! http://letsfeelbetter.com/chronic-illness-and-your-wardrobe/